Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 91, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 17, 2016, 4:00 AM CDT for 4 counties in Iowa. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2016, 4:00 AM CDT (09:00 UTC)
- Expired
- Jul 17, 2016, 4:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Black Hawk County, IA, Grundy County, IA, Marshall County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:13 AM CDT | TSTM WND DMG | Grundy Center, IA | TREES AND LARGE BRANCHES DOWNED IN TOWN. TIME ESTIMATED VIA RADAR. REPORT RECEIVED FROM SOCIAL MEDIA. |
| Jul 17, 4:35 AM CDT | TSTM WND DMG | 1 Nnw Gilbertville, IA | A SHED AND A MORTON BUILDING PARTIALLY DESTROYED. NUMEROUS TREES AT LEAST 12 TO 18 INCHES IN DIAMETER SNAPPED NEAR THE BASE. |
| Jul 17, 4:35 AM CDT | TSTM WND DMG | 1 Sse Elk Run Heights, IA | NUMEROUS 2 TO 6 INCH DIAMETER TREE LIMBS DOWN IN RAYMAR. RELAYED BY KWWL. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397
WUUS53 KDMX 170900
SVRDMX
IAC013-075-127-171-170945-
/O.NEW.KDMX.SV.W.0091.160717T0900Z-160717T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARSHALL COUNTY IN CENTRAL IOWA...
TAMA COUNTY IN CENTRAL IOWA...
GRUNDY COUNTY IN CENTRAL IOWA...
BLACK HAWK COUNTY IN NORTHEASTERN IOWA...
* UNTIL 445 AM CDT
* AT 400 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ACKLEY TO 8 MILES SOUTHWEST OF ELDORA TO NEAR
NEVADA...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...
EVANSDALE...TAMA...JESUP...LA PORTE CITY...HUDSON...TRAER...
REINBECK...DYSART...DIKE...ELK RUN HEIGHTS...CONRAD...CROSSROADS
MALL...UNI-DOME AND MCLEOD CENTER...MESKWAKI CASINO AND GLADBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4230 9208 4230 9230 4186 9230 4186 9235
4207 9323 4221 9323 4221 9300 4247 9300
4247 9303 4256 9302 4256 9282 4249 9208
4247 9208 4247 9206 4232 9206
TIME...MOT...LOC 0900Z 293DEG 48KT 4254 9296 4225 9317 4209 9347
HAIL...<.75IN
WIND...60MPH
$$
COGIL3 follow-up statements
766
WWUS53 KDMX 170916
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
416 AM CDT SUN JUL 17 2016
IAC013-075-127-171-170945-
/O.CON.KDMX.SV.W.0091.000000T0000Z-160717T0945Z/
MARSHALL IA-TAMA IA-GRUNDY IA-BLACK HAWK IA-
416 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN MARSHALL...TAMA...GRUNDY AND BLACK HAWK COUNTIES...
AT 416 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DIKE TO NEAR CONRAD TO NEAR STATE CENTER...MOVING
EAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...
EVANSDALE...TAMA...JESUP...LA PORTE CITY...HUDSON...TRAER...
REINBECK...DYSART...DIKE...ELK RUN HEIGHTS...CONRAD...CROSSROADS
MALL...UNI-DOME AND MCLEOD CENTER...MESKWAKI CASINO AND GLADBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4230 9208 4230 9230 4186 9230 4186 9235
4207 9323 4221 9323 4221 9300 4249 9299
4256 9282 4249 9208 4247 9208 4247 9206
4232 9206
TIME...MOT...LOC 0916Z 277DEG 56KT 4251 9258 4227 9280 4202 9322
HAIL...<.75IN
WIND...70MPH
$$
COGIL863
WWUS53 KDMX 170926
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
426 AM CDT SUN JUL 17 2016
IAC013-075-127-171-170945-
/O.CON.KDMX.SV.W.0091.000000T0000Z-160717T0945Z/
MARSHALL IA-TAMA IA-GRUNDY IA-BLACK HAWK IA-
426 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN MARSHALL...TAMA...EASTERN GRUNDY AND BLACK HAWK
COUNTIES...
AT 426 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HUDSON TO 7 MILES SOUTH OF REINBECK TO NEAR STATE
CENTER...MOVING SOUTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...
EVANSDALE...TAMA...JESUP...LA PORTE CITY...HUDSON...TRAER...
REINBECK...DYSART...DIKE...ELK RUN HEIGHTS...CONRAD...CROSSROADS
MALL...UNI-DOME AND MCLEOD CENTER...MESKWAKI CASINO AND GLADBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4230 9208 4230 9230 4186 9230 4186 9235
4207 9323 4221 9300 4240 9277 4255 9269
4249 9208 4247 9208 4247 9206 4232 9206
TIME...MOT...LOC 0926Z 293DEG 48KT 4246 9243 4222 9265 4197 9307
HAIL...<.75IN
WIND...70MPH
$$
COGIL719
WWUS53 KDMX 170943
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT SUN JUL 17 2016
IAC013-075-127-171-170953-
/O.EXP.KDMX.SV.W.0091.000000T0000Z-160717T0945Z/
MARSHALL IA-TAMA IA-GRUNDY IA-BLACK HAWK IA-
443 AM CDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL...TAMA...
EASTERN GRUNDY AND BLACK HAWK COUNTIES WILL EXPIRE AT 445 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4230 9208 4230 9230 4186 9230 4186 9235
4207 9323 4221 9300 4240 9277 4255 9269
4249 9208 4247 9208 4247 9206 4232 9206
TIME...MOT...LOC 0943Z 270DEG 48KT 4238 9217 4214 9240 4189 9282
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:30 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 17, 12:30 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1230 AM CDT Sun Jul 17 2016 ...Updated for 17/06Z Aviation Discussion... .SHORT TERM.../Tonight/ Issued at 331 PM CDT Sat Jul 16 2016 Thunderstorm evolution overnight is the forecast challenge tonight. Weak area of light showers has been progressing east over far Southeast South Dakota this afternoon along main ribbon of 850-700 mb theta-e advection. It has been gradually drying up as it pushes into drier air but still some potential to extend into the far northwest counties before dissipating. The next region to focus on is activity already beginning over the Central Dakotas and its evolution through the overnight. Theta-e advection will continue to increase and expand into Iowa this evening with the MUCAPE axis entering the western portion of the state. Storms across the Dakotas likely will grow upscale into a linear complex and follow the Corfidi vectors southeast along the instability axis though this path is a bit uncertain with mean flow more easterly. Damaging winds and potentially large hail will be possible. That said, no strong indicators for good cold pool development with the lack of 0-3 km theta-e difference generally 15C or less. Low level effective helicity will increase to 200-300 m2/s2 so possible if get strong enough low level buoyancy, a few mesovortices could develop and be capable of enhanced areas of wind. .LONG TERM.../Sunday through Saturday/ Issued at 331 PM CDT Sat Jul 16 2016 Storms should be ongoing Sunday primarily in two areas. A warm front will exist from Algona to Ottumwa and will be lifting Northeast across the state through 18z. I am expecting some storms along and ahead of this boundary. Then there will be the complex of storms mentioned in the short term discussion entering the West. These storms may get a bit of a kick from a shortwave forecast to cross the area coincident with the storms moving through. All this activity should wane through the morning hours. Then during the afternoon a cold front will be pushing across the state and be roughly across the Northern third or so of the forecast area by 00Z. A lot of what happens later Sunday will depend on how the daytime convection evolves and how quickly we clear out. The Southeast half of the state will be under the gun during the afternoon as expected clearing will rapidly destabilize things. At this point Eastern Iowa...East of I-35 and South of Highway 20 look to have the best potential as the best shear and forcing will exist in this area. Much of the activity will occur between 21Z and 00Z (depending on how fast storms develop) and 03z. After that time the threat shifts more into Eastern Iowa. Late Sunday night through Monday looks relatively quiet as high pressure builds into Iowa. Monday night and Tuesday we see a return of warm advection and pretty strong theta-e advection lifting across the state bringing the next threat for storms. Southwestern Iowa looks to be the targeted area Monday evening lifting across the Western half of the state by Tuesday morning and aided by a shortwave moving through the state. Late Monday night and Tuesday look like this could be an interesting event. We will have 60kts of deep shear across much of the forecast area during the late morning/afternoon hours. We could see some very robust storms across the state. By late Tuesday ridging gets established pushing the threat for storms into Eastern Iowa. The threat for thunderstorms will remain over the Eastern CWA into Eastern Iowa through Wednesday. Attention then turns to the building ridge sliding over the central CONUS with the axis somewhere over Iowa. This will bring hot temperatures into the region as well as dewpoints into the lower to mid 70s making for some pretty oppressive conditions mid to late week. However models differ on the handling of several shortwave moving across the Northern Plains and Canada which will flatten the ridge and bring temps down from the upper 90s to the mid 80s to around 90 into next weekend. && .AVIATION.../For the 06Z TAFS through 06Z Sunday night/ Issued at 1230 AM CDT Sun Jul 17 2016 Generally VFR conditions expected during the TAF period. TSRA expected to enter the state after 06-07Z and progress ESE/SE...with the best chances across the northeast half of the state including KFOD...KMCW and KALO. Conditions may go MVFR during the heavier precip but have not carried it as prevailing in the TAFs. Additional TSRA chances return Sunday afternoon/evening mainly to the southeast half of the state. Have carried VCTS in the TAFs. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Donavon LONG TERM...FAB AVIATION...Zogg
Hazardous weather outlook, Jul 16, 10:08 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1008 PM CDT SAT JUL 16 2016 IAZ004>007-015>017-180315- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 1008 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK FOR SEVERE STORMS IS FORECAST TONIGHT INTO SUNDAY MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE STORMS IS FORECAST SUNDAY INTO SUNDAY NIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE HAIL. ADDITIONAL PERIODS OF STORMS ARE POSSIBLE LATE MONDAY EVENING INTO WEDNESDAY. SOME STORMS MONDAY NIGHT AND TUESDAY COULD BE STRONG TO SEVERE. VERY WARM CONDITIONS ARRIVE BY MIDWEEK. HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 100 WEDNESDAY AND OVER 100 BY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT AND SUNDAY. IAZ023>028-033>039-044>049-057>060-180315- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK- 1008 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK FOR SEVERE STORMS IS FORECAST TONIGHT INTO SUNDAY MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE STORMS IS FORECAST SUNDAY INTO SUNDAY NIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE HAIL. ADDITIONAL PERIODS OF STORMS ARE POSSIBLE LATE MONDAY EVENING INTO WEDNESDAY. SOME STORMS MONDAY NIGHT AND TUESDAY COULD BE STRONG TO SEVERE. VERY WARM CONDITIONS ARRIVE BY MIDWEEK. HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 100 WEDNESDAY AND OVER 100 BY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT AND SUNDAY. IAZ050-061-062-070>075-081>086-092>097-180315- TAMA-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 1008 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A MARGINAL RISK FOR SEVERE STORMS IS FORECAST TONIGHT INTO SUNDAY MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE STORMS IS FORECAST SUNDAY INTO SUNDAY NIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE HAIL. ADDITIONAL PERIODS OF STORMS ARE POSSIBLE LATE MONDAY EVENING INTO WEDNESDAY. SOME STORMS MONDAY NIGHT AND TUESDAY COULD BE STRONG TO SEVERE. VERY WARM CONDITIONS ARRIVE BY MIDWEEK. HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 100 WEDNESDAY AND OVER 100 BY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY. ZOGG
In the hours before
Special weather statement, Jul 17, 1:17 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 117 AM CDT SUN JUL 17 2016 IAZ004>007-015>017-170715- WORTH IA-EMMET IA-CERRO GORDO IA-WINNEBAGO IA-PALO ALTO IA- KOSSUTH IA-HANCOCK IA- 117 AM CDT SUN JUL 17 2016 ...SPECIAL WEATHER STATEMENT... AT 114 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWAN LAKE TO NEAR MANLY. MOVEMENT WAS SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION, VERY HEAVY RAINFALL WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAN BE EXPECTED WITH SOME OF THESE STORMS. BE PREPARED FOR PONDING OF WATER AS THE STORMS MOVE GRADUALLY SOUTHEAST. LOCATIONS IMPACTED INCLUDE... MASON CITY...ESTHERVILLE...ALGONA...FOREST CITY...EMMETSBURG... GARNER...NORTHWOOD...LAKE MILLS...BRITT...AND MANLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4350 9303 4291 9303 4291 9492 4350 9492 TIME...MOT...LOC 0614Z 314DEG 29KT 4336 9467 4327 9315 COGIL
Local storm report, Jul 17, 2:52 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
252 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM TSTM WND DMG GRAETTINGER 43.24N 94.75W
07/17/2016 PALO ALTO IA LAW ENFORCEMENT
TREE UPROOTED. TIME ESTIMATED.
&&
ZOGGLocal storm report, Jul 17, 3:24 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
324 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM TSTM WND DMG FORT DODGE 42.51N 94.18W
07/17/2016 WEBSTER IA LAW ENFORCEMENT
TREES DOWN AROUND TOWN.
&&
ZOGGLocal storm report, Jul 17, 3:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM TSTM WND DMG EAGLE GROVE 42.67N 93.90W
07/17/2016 WRIGHT IA LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND TOWN. TIME
ESTIMATED.
&&
ZOGGLocal storm report, Jul 17, 3:39 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
339 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM TSTM WND GST EAGLE GROVE 42.67N 93.90W
07/17/2016 E65 MPH WRIGHT IA TRAINED SPOTTER
PEAK WINDS ESTIMATED 60 TO 70 MPH.
&&
ZOGGLocal storm report, Jul 17, 3:55 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM TSTM WND DMG 1 WNW EAGLE GROVE 42.67N 93.92W
07/17/2016 WRIGHT IA TRAINED SPOTTER
SEVERAL LARGE TREES DOWN, EITHER SPLIT IN
HALF OR COMPLETELY TOPPLED OVER, THROUGHOUT
THE TOWN OF EAGLE GROVE. ONE LARGE TREE FELL
ON A HOUSE ALONG WEST BROADWAY. SEVERAL
TREES COVERING THE STREET NEAR THE
INTERSECTION OF WEST BROADWAY AND FORT.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:43 PM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more | 9 hr |
| Jul 17, 1:17 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 58 min |
| Jul 17, 1:27 AM CDT | Flash Flood Warning | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 6 hr |
| Jul 17, 1:37 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 38 min |
| Jul 17, 2:21 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 30 min |
| Jul 17, 2:43 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hamilton, Hancock, Humboldt, Kossuth, Pocahontas and 2 more | 62 min |
| Jul 17, 3:06 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 39 min |
| Jul 17, 3:20 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Greene, Hamilton, Hardin, Story and 2 more | 55 min |
| Jul 17, 4:37 AM CDT | Special Weather Statement | DMX | Dallas, Jasper, Polk, Poweshiek | 53 min |
| Jul 17, 7:49 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 56 min |
| Jul 17, 8:49 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 41 min |
| Jul 17, 9:01 AM CDT | Special Weather Statement | DMX | Union | 59 min |
| Jul 17, 9:29 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 46 min |
| Jul 17, 10:05 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 40 min |
| Jul 17, 10:42 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 31 min |
| Jul 17, 11:04 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 57 hr |
| Jul 17, 11:04 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Wright | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.